MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3012X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a euphora rx balloon to treat a lesion in the proximal 1st om with severe calcification and tortuosity.No damage was noted to the device packaging.No issues were noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was performed with no issues noted.During inflation of the balloon to predilate a lesion, the balloon ruptured.Balloon was inflated twice prior to the rupture and 16atm was applied.There was a gradual drop in pressure.Prior to the burst, the balloon was moved in distal lm to the highly calcified lesion in the proximal cx.It was reported that while the balloon was being removed into the guide catheter, resistance was felt, as if the balloon was snagged on something just outside the guide catheter tip.Force was used to retrieve the balloon inside the guide catheter.Again, further snag-like resistance was felt and further force was applied to pull the balloon out of the guide catheter.As reported, the balloon had separated in hal f, one part was left in the guide catheter and the other on the coronary wire.Part remained on the balloon shaft that was removed safely and the other was in the guide catheter lumen which was withdrawn from patient and removed safely.No balloon material was left in the patient.It is determined that the balloon snagged on calcium and the guide catheter.Procedure was completed with a resolute stent.Patient is stable and discharged from hospital.
 
Additional Manufacturer Narrative
Evaluation summary: device was returned with procedural guide catheter.Initial inspection saw that the balloon has moved proximally to distal marker band.The inner shaft was stretched and the marker bands had detached.The balloon material had torn in a radial pattern and was jagged and uneven at the detachment site.Initial inspection confirmed only 6.5mm of balloon material remained distal to the balloon bond.The mandrel would not load through the inner lumen most likely due to hardened blood in the lumen.The distal tip material had detached distal to the attach tip bond.The tip material was jagged and uneven at the detachment site.It was not possible to advance a 0.015 inch patency mandrel along the inner lumen due to stretching.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: review of the procedural images confirm the difficult nature of the vessel morphology.Images capture inflation of the euphora balloon in the proximal cx and left main prior to rupture.Images capturing the removal of the device and the detached material are also contained on the cd.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6663275
Report Number9612164-2017-00809
Device Sequence Number10774677
Product Code LOX
UDI-Device Identifier00643169560147
UDI-Public00643169560147
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2019
Device Catalogue NumberEUP3012X
Device Lot Number212710808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer07/28/2017
09/06/2017
09/06/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/25/2017
10/04/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR